MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number FR4A-RCV-A0
Medical Device Problem Codes Circuit Failure (1089); Use of Device Problem (1670)
Health Effect - Clinical Codes Unspecified Infection (1930); Discomfort (2330)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The unintended stimulation/new pain questionnaire was reviewed for potential causes of the reported issue.Based on this review, the questionnaire was completed by quality with limited information.Implanting the device off-label, not performing an x-ray immediately after the procedure to confirm placement, having another non-curonix device implanted, and migration have been ruled out as potential root causes.However, it was noted the patient has severe scarring at the implant site as well as the nerve at the time of the explant procedure.Additionally, the implant procedure was performed by open surgery which included exposure of the nerve and placement of the neurostimulator.Per curonix chief medical officer, general anesthesia can contribute to cholecystitis.Additionally, uncontrolled pain can trigger shingles.However, the chief medical officer does not believe that the device caused the pain.The neurostimulator associated with the complaint was returned for investigation.The investigation found circuit failure.The device failed the automated functional test on stimulator verification unit (tf-0029) and system failure was confirmed.In addition, there was evidence of liquid ingress (i.E.Efflorescence, oxidation) and the electrode wires were damaged due to corrosion.The stimulator is used to treat pain.The cause of the discomfort is due to non-compliance to the ifu as the implant procedure was performed by open surgery (user error-clinician).Additionally, circuit failure was observed as the neurostimulator failed the automated functional test (failure).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in unintended stimulation/new pain issues.Unintended stimulation/new pain issue rates remain acceptably low; thus, a capa is not required.Unintended stimulation/new pain issues rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported discomfort from the neurostimulator.Additionally, the patient reported an increased incidence of infections since their implant procedure (gangrenous cholecystitis with cholecystolithiasis and herpes zoster infection v1-v3 with mucosal involvement.An explant procedure was performed on (b)(6) 2025.The commercial team member was able to test the neurostimulator after the explant procedure and confirmed the blue light illuminated.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key22214816
Report Number3010676138-2025-00119
Device Sequence Number8619432
Product Code GZF
UDI-Device Identifier00850051034291
UDI-Public(01)00850051034291(17)26021
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/01/2026
Device Model NumberFR4A-RCV-A0
Device Lot NumberSWO240216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale